MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, the hub of a flexor ansel guiding sheath separated upon removal of the device from the patient.Considerable force was not applied to the hub at the time of the event.The sheath was removed from the patient in its entirety.Additional information has been requested.
 
Additional Manufacturer Narrative
Customer name and address = postal code: (b)(6); line 2: (b)(6).Occupation = angiography tech / inventory control.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received 25may2022.The procedure was a transfemoral arteriogram of the left leg, via retrograde contralateral right common femoral access, with angioplasty and stenting for critical limb ischemia.Ultrasound guidance was used for access.Standard resistance was reported during insertion, due to the presence of a fibrotic scar at the right groin access site, requiring serial dilation.The sheath was removed at the end of the case, and nothing was in the lumen at the time of separation.The dilator was not reinserted prior to device removal.Per the user, the entire sheath was held and pulled from the groin in standard fashion, but given the scarred groin and resistance, the hub separated.Direct pressure was applied for fifteen minutes.No hematoma was noted.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, the hub of a flexor ansel guiding sheath separated upon removal of the device from the patient.Considerable force was not applied to the hub at the time of the event.The sheath was removed from the patient in its entirety.The procedure was a transfemoral arteriogram of the left leg, via retrograde contralateral right common femoral access, with angioplasty and stenting for critical limb ischemia.Ultrasound guidance was used for access.Standard resistance was reported during insertion, due to the presence of a fibrotic scar at the right groin access site, requiring serial dilation.The sheath was removed at the end of the case, and nothing was in the lumen at the time of separation.The dilator was not reinserted prior to device removal.Per the user, the entire sheath was held and pulled from the groin in standard fashion, but given the scarred groin and resistance, the hub separated.Direct pressure was applied for fifteen minutes.No hematoma was noted.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.One flexor ansel guiding sheath was received in a used condition.The flare of the sheath came out of white cap of the hub and was oval shaped.A dimensional verification of the inner diameter of the sheath could not be conducted due to the damage.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ cook has concluded that unintended use error and patient condition contributed to this incident.During the removal of the sheath the user did not reinsert the dilator into the sheath.The patient anatomy was also noted as being scarred and requiring serial dilation to place the sheath.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14396720
Report Number1820334-2022-00714
Device Sequence Number14783760
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)250120(10)14486792
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number14486792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/25/2022
06/29/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/03/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MUSTANG BALLOON
Patient Age64 YR
Patient SexMale
Patient Weight48 KG